Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diabetic. On insulin and metformin HCL. Noticed decline in libido. What should I do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I am diabetic and currently inject myself with insulin and take a metmorfin HCI sustained release tablet. I have been diagnosed with diabetes for the past six months and I continue to maintain a healthy regimen by working out regularly and maintaining a good diet plan. Off late, I see that my libido has been on a decline and wanted to understand whether diabetes is the reason for the same. We used to have a healthy sex life earlier. But, off late I feel that I do not have any good interest in participating in the intercourse. I am not stressed from work or anything. What do you think might be the reason for the same? Thanking you in anticipation.
Posted Wed, 5 Dec 2012 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 1 hour later
Thanks for writing in to Healthcare Magic!
The diabetes is a difficult disease to manage but the measures you are taking are good enough and would help you manage the problem.
You should also include the care of feet in the management and divide the meals in smaller fractions like 5meals a day in place of two, just to spead the load of glucose equally in the day.
Diabetes is known to cause neuropathy and erectile dysfuntion in the long run but would not affect the libido as your case is.
Another importantant thing is a slight decrease in testosterone levels by Metformin but it is so slight that it also does not cause a decreased libido.
It seems you have a pressure of the disease and are preoccupied with it and so having a decrease in libido.
You are managing it well then you should be happy. Diabetes if managed well and a regular life style is observed then there should be no concern.
It is not a cause for loss of libido.
Optionally you can decrease the dose of metformin and observe for a month if that helps at all.
I hope the advise would be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor